Benzodiazepine Detox program help!!Dear Drs,
Could you please shed some light on a remedy or remedies for my current problem.
For the past 3 years I have taken prescription meds for anxiety/depression/mood disorder. Anxiety was the predominant factor when I first saw a phsyciatrist 3 yrs ago. He prescribed something called 'Lexotonil'(benzodiazepine with long half life), had I know that it was a drug that was highly addictive and would have me chained and bound by its chemistry for the following 3yrs of course I would not have taken it! However out of sheer desperation for the anxiety attacks I had every day I took it. Here I am, 3 yrs on and 2 small children later and finally have got to a stage where I must try to taper off.
I found another psychiatrist who told me to taper down each week for the next 9-12 weeks. I have done week 1 and took a dose of Nat Mur 200c 2 days ago as the symptoms fit. Since taking this I have been very bloated, feeling like my liver is on overload and my body stuck up with toxic overload, my eyes are gungy and weepy and vision blurred. I am guessing that this is slight aggravation and therefore good? I am very sensitive person and take remedies in a dilution of 250mls water. I have Headaches been worse a.m. I have neck pain and low back pain and went to chiropractor today for adjustments who said that it was due to stress in my system that my neck had been displaced etc, I go for regular adjustments anyway. My mind has been frantic, scared, irritable, snappy, very anxious, everything is overwhelming and I have to try not to think but I am so used to using 'more' of the benzodiazepine to 'blanket' all this stuff. Also I am suffering insommnia even though body aches and tired mind keeps me awake with palpitations, catching my breath.
I have read that Hypericum and Hydrastis and Nux Vom are good for detox programs as is chamomilla. I need to remain as stable as possible through this as I cannot take other drugs as the psychiatrist wished me to (another drug to help alleviate withdrawls from benzodiazepines).
Please, does anyone have any experience with detox from long term drug dependancy like benzos? If so what kind of program homoepathically can I follow. I am eating fairly healthy, could be better.. craving carbs and sugar but trying to stick to veg, brown rice, protein, salads, fruits, nuts, lots of water, always thirsty, lemon juice and water also.
I have been having the odd cafe latte, I should cut out I guess? or is odd one ok? Feel cutting everything out really hard!But willing to cooperate with anything to make this withdrawl process as 'comfortable' as possible?!? It's already awful and only week 1 done.. this is what worries me. The psychiatrist I repot to will only want to put me on a 'mood stabiliser' while coming off the benzo but I simply don't want any more chemical overload.
I am taking multi vits, high vit C dose, GABA,Omega oils, and some DHEA following test results of adrenal glands being exhausted, especially depleted from 7am noon.
Thanks in anticipation and hope.
desertrose on 2008-07-05
To post a reply, you must first LOG ON or Register
Information given in this forum is given by way of exchange of views only, and those views are not necessarily those of ABC Homeopathy. It is not to be treated as a medical diagnosis or prescription, and should not be used as a substitute for a consultation with a qualified homeopath or physician. It is possible that advice given here may be dangerous, and you should make your own checks that it is safe. If symptoms persist, seek professional medical attention. Bear in mind that even minor symptoms can be a sign of a more serious underlying condition, and a timely diagnosis by your doctor could save your life.